MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Model Number 309580
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the attached needle bent and separated from the bd luer-lok¿ syringe during use, after drawing up medication.This caused the medicine to leak out before the shot could be administered.The medication was being used for a pregnancy, and the full dose was not received as a result of the leakage.The following information was provided by the initial reporter: "spouse stated, he was able to draw the medication, but it started to leak before he could administer the shot stated, the medication is for his wife's pregnancy.Stated, a piece of the syringe snapped off? stated, was not able to use medication that was drawn up and as a result, he had to pay out of pocket for more medication for his wife." "product number 309580.He stated he administers the medication to his wife, and in this particular incident, he stated the needle bent and got separated from the plunger resulting in the medication leaking out and his wife not getting the full amount she needed.Lot number is unknown and the date of event he provided is (b)(6) 2019.".
 
Event or Problem Description
It was reported that the attached needle bent and separated from the bd luer-lok¿ syringe during use, after drawing up medication.This caused the medicine to leak out before the shot could be administered.The medication was being used for a pregnancy, and the full dose was not received as a result of the leakage.The following information was provided by the initial reporter: "spouse stated, he was able to draw the medication, but it started to leak before he could administer the shot stated, the medication is for his wife's pregnancy stated, a piece of the syringe snapped off? stated, was not able to use medication that was drawn up and as a result, he had to pay out of pocket for more medication for his wife." "product number 309580.He stated he administers the medication to his wife, and in this particular incident, he stated the needle bent and got separated from the plunger resulting in the medication leaking out and his wife not getting the full amount she needed.Lot number is unknown and the date of event he provided is 12/19/19.".
 
Additional Manufacturer Narrative
H.6.Investigation: one loose 3ml syringe and one loose, shielded needle were received and evaluated.It was observed there was yellow liquid droplets inside the syringe and needle assembly and no visual defects were present.The cannula appeared to be securely attached to the hub and no deformations were present on the collar of the syringe.The reported defect was not identified in the samples received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.

Brand Name
BD LUER-LOK SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9776124
Report Number1213809-2020-00154
Device Sequence Number11523358
Product Code FMF
UDI-Device Identifier30382903095804
UDI-Public30382903095804
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number309580
Device Catalogue Number309580
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;